Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 1997, 11:54 PM CST for Upshur County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 1997, 11:54 PM CST (05:54 UTC)
- Expired
- Mar 30, 1997, 12:30 AM CST
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 10:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570 WUUS1 KSHV 300556 RRA SVRSHV TXC459-300630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 PM CST SAT MAR 29 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...UPSHUR COUNTY AT 1152 PM...DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM JUST WEST OF GILMER MOVING EAST AT 35. THIS STORM MAY PRODUCE WINDS IN EXCESS OF 60 MPH. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 4/5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:37 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 29, 8:37 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST SAT MAR 29 1997 CONTINUING TO WATCH STMS OUT IN TX...LISTENING TO THE WARNINGS ON NAWAS. FIGURE OUR CRNT FCST IS IN PRETTY GOOD PSHAPE. WILL PROBABLY BUMP MINS UP A LITTLE AS DWPTS ARE RISING THRU THE MID 50S AT SHV ATTM. OTRW...NO CHGS. 5
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:36 PM CST | Severe Thunderstorm Warning | SHV | Titus | 39 min |
| Mar 30, 12:02 AM CST | Severe Thunderstorm Warning | SHV | Gregg | 28 min |
| Mar 30, 12:29 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.